Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 220, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2022, 6:19 PM CDT for Wilcox County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 14, 2022, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 142 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WUUS54 KMOB 142319
SVRMOB
ALC131-150000-
/O.NEW.KMOB.SV.W.0220.220714T2319Z-220715T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
619 PM CDT Thu Jul 14 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Wilcox County in south central Alabama...
* Until 700 PM CDT.
* At 619 PM CDT, a severe thunderstorm was located 7 miles north of
Yellow Bluff, or 10 miles northwest of Camden, moving west at 10
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3211 8732 3195 8739 3198 8767 3200 8766
3200 8763 3201 8762 3213 8762 3213 8752
3221 8752
TIME...MOT...LOC 2319Z 105DEG 10KT 3206 8745
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:57 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 3:57 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Thu Jul 14 2022
.NEAR TERM UPDATE /Now Through Friday/...The pattern remains
largely unsettled today through Friday. An upper level ridge
persists over the southwestern CONUS with another upper ridge over
the western Atlantic, essentially keeping the local area within a
weak flow pattern aloft. A surface boundary lingers over the
coastal areas with a secondary re-enforcing outflow boundary
surging southward into the area. PWATs of 2.0-2.3 inches in
combination with increased ascent along the boundaries will
support showers and storms along the coast and over interior
Alabama. Current radar over the past hour or so has certainly lit
up a little more and this is only expected to continue into the
afternoon. Similar to yesterday, heavy rain and localized flash
flooding are the main concerns as rain rates could exceed 2 inches
per hour. The heaviest rain will likely be confined to the coast
where boundaries may collide with richer moisture sources and
given locations across this area have picked up several rounds of
rain prior it will not take storms long to get some large puddles
going. A few gusty downdrafts can not be ruled out in any of the
stronger storms this afternoon.
By Friday, the upper ridge over the southwestern CONUS begins to
expand to the east somewhat, which brings slightly drier air into
the region (especially the northwestern portion of the area).
PWATs decrease to around 1.4-1.6 inches inland while lingering
between 1.7-2.0 inches along the coast. Remnant outflow boundaries
near the coast will still be lingering across the area and storms
will likely focus along those during the mid-morning hours into
the afternoon. As a result, the greatest rain chances on Friday
look to be along southern portions of the area with slightly less
coverage over far interior portions of the area.
High temperatures on Friday will be slightly warmer with highs
topping out in the upper 80s to low 90s area-wide. Lows each night
are expected to range from the low 70s inland to the mid to upper
70s along the coast. Given the continued southerly persistent
flow, a HIGH risk of rip currents remains in effect at the coastal
Alabama and northwest Florida beaches through Friday. BB/03
&&
.SHORT TERM /Friday night Through Sunday night/...An upper level
weakness over the extreme southeastern states and extreme
northeast Gulf changes somewhat through the period to become
oriented from the extreme southeast states to across the north
central Gulf, including the forecast area. An upper ridge
meanwhile persists further to the west and also to the east, into
the western Atlantic. A surface ridge which extends from the
western Atlantic to across the northern Gulf becomes mainly
oriented along the northern Gulf coastal area through Saturday
night and promotes a predominately light southeasterly flow over
the area that will persist through the short term. Drier deep
layer air continues to gradually flow into the area Friday night
with precipitable water values dropping to 1.3-1.5 inches well
inland and to 1.5-1.7 inches near the coast. A rebound in deep
layer moisture, albeit somewhat modest, ensues Saturday with the
slow movement of the upper level weakness, with precipitable water
values increasing to 1.6-1.9 inches and persisting through the
short term. Dry conditions develop both Friday and Saturday nights
over interior areas while closer to the coast slight chance to
chance pops continue, then with daytime heating and the sea breeze
on Saturday and Sunday, expect scattered convective development.
Lows Friday night and Saturday night typically range from around
70 well inland to the mid 70s at the immediate coast. Highs on
Saturday mainly range from the upper 80s to lower 90s. A moderate
risk of rip currents is expected through the period. /29 /22
&&
.EXTENDED TERM /Monday Through Thursday/...An upper level weakness
which extends from the extreme southeastern states to across the
north central Gulf drifts westward through Monday and phases with
an upper trof developing over the eastern states. The upper trof
elongates and weakens on Tuesday while a surface ridge initially
oriented from Georgia to along the northern Gulf coast becomes
oriented east-west across the central Gulf and promotes a light
southerly flow over the forecast area. Deep layer moisture
continues to gradually increase over the area through Monday with
precipitable water values reaching around 2.0 inches, and similar
values likely persist through midweek. With daytime heating and
the sea breeze, will have chance to good chance pops each day,
with occasional numerous coverage in the afternoon on Monday and
Thursday along I-10 (near the sea-breeze) where it appears that
deep layer moisture will be the best. /29 /22
&&
.MARINE...A light to moderate onshore flow pattern will prevail
through the remainder of the week. Winds and seas will slowly
diminish through the weekend. Persistent deep moisture and a
stalled boundary in the vicinity of the northern Gulf will result
in high chances of showers and storms through the week. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 14, 4:30 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 PM CDT Thu Jul 14 2022
ALZ263-265-142215-
Mobile Coastal AL-Mobile Central AL-
430 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of west central Mobile
County through 515 PM CDT...
At 430 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Theodore. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8840 3065 8841 3066 8804 3064 8806
3062 8806 3061 8805 3058 8807 3057 8809
3054 8808 3051 8810 3048 8810
TIME...MOT...LOC 2130Z 250DEG 2KT 3056 8818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
531 PM CDT Thu Jul 14 2022
MSZ078-142315-
Stone MS-
531 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Stone County
through 615 PM CDT...
At 531 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Perkinston, or 6 miles southeast of Wiggins,
moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8916 3091 8901 3086 8888 3083 8888
3069 8902 3075 8922
TIME...MOT...LOC 2231Z 217DEG 5KT 3078 8909
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:42 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
542 PM CDT Thu Jul 14 2022
MSZ078-142330-
Stone MS-
542 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of western Stone County
through 630 PM CDT...
At 541 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Perkinston, or 7 miles southwest
of Wiggins, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8934 3089 8923 3074 8909 3068 8921
3068 8924 3066 8924
TIME...MOT...LOC 2241Z 321DEG 5KT 3081 8925
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Thu Jul 14 2022
ALZ052-261-MSZ076-079-142345-
Washington AL-Mobile Inland AL-Greene MS-George MS-
557 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northwestern Mobile,
southwestern Washington, northeastern George and southeastern Greene
Counties through 645 PM CDT...
At 557 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southeast of Leakesville. This storm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 8849 3111 8826 3091 8840 3102 8868
TIME...MOT...LOC 2257Z 107DEG 1KT 3104 8844
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 14, 5:58 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
558 PM CDT Thu Jul 14 2022
ALZ052-150000-
Washington AL-
558 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Washington
County through 700 PM CDT...
At 558 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Tibbie, or 10 miles
southeast of Chatom, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatom and Tibbie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3124 8804 3120 8827 3149 8840 3154 8804
TIME...MOT...LOC 2258Z 172DEG 15KT 3133 8818
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 6:16 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
616 PM CDT Thu Jul 14 2022
ALZ054-150015-
Wilcox AL-
616 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northwestern Wilcox
County through 715 PM CDT...
At 616 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles north of Yellow Bluff, or 9 miles
northwest of Camden, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3211 8729 3194 8737 3199 8767 3200 8766
3200 8763 3201 8762 3213 8762 3213 8752
3221 8752
TIME...MOT...LOC 2316Z 108DEG 8KT 3206 8743
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:36 PM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Jul 14, 2:28 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jul 14, 2:47 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Jul 14, 3:47 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Jul 14, 3:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jul 14, 4:15 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 14, 4:30 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jul 14, 5:19 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 14, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Jul 14, 5:29 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 14, 5:47 PM CDT | Flash Flood Warning | MOB | Baldwin | 118 min |
| Jul 14, 5:58 PM CDT | Special Weather Statement | MOB | Washington | 62 min |
| Jul 14, 6:16 PM CDT | Special Weather Statement | MOB | Wilcox | 59 min |
| Jul 14, 6:34 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.